Ok, I went to the emergency room with symptoms of a heart attack.... indigestion and incredible pain between the shoulder blades. They don't think that it was a heart attack but I will have a stress echo tomorrow to make sure, but my ast/alt levels were high... ast was 148 and alt was 68. Everything I read says that this is due to advanced alcoholic liver disease, but I don't drink. My doctor has ordered more test for hepatitis, etc. Can a ast/alt ratio over 2 be something other than alcoholic liver disease?
OK... the tests came back negative for Hep A, B and C and the ast level is now down to 40 and the alt is up a little to 70. The doctor thinks it might be due to the hoodia supplement I was on for weight loss and will retest in another month.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.